MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL RIGIDLOOP PASSING PIN 2.4MM; BONENAIL GUIDEWIRE

MEDOS INTERNATIONAL SARL RIGIDLOOP PASSING PIN 2.4MM; BONENAIL GUIDEWIRE
Model Number 232025
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is currently unavailable.The device manufacture date is currently unavailable.Investigation summary.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observation showed a lot of wear marks along the shaft and the laser markings were slighly faded.The distal tip revealed that the device had been heavily used due to it was found striations on the metal surface; and the tip of lost its metal shape.The device was unable to remove, it was stuck.This complaint can be confirmed.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.It is determined that the reusable instrument is worn from repeated use and servicing, this wear condition can be attributed to rough use.For the damage in the metal surface can be related when the device being dropped or hitting other metal instruments or excessive force being exerted while use, as well as rough use during a long time ago; this could cause a stuck condition when using it.As per ifu, inspect for damage prior to use.Replace a damaged, worn or bent instrument.End of useful instrument life is generally determined by wear or damage from handling or surgical use.Clean instruments as soon as possible after use and clean delicate instruments separately from other instruments.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by a healthcare professional in australia that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2022, it was observed that the rigidloop passing pin 2.4mm device would not advance and was stuck in the reamer bullet while in use together.It was reported that the surgeon was unable to remove the pin.It was reported that the surgeon had to freehand drilled the passing pin to complete the procedure.During in-house engineering evaluation, it was determined that the device was stuck and could not be removed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
RIGIDLOOP PASSING PIN 2.4MM
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16421110
Report Number1221934-2023-00866
Device Sequence Number6602285
Product Code LXH
UDI-Device Identifier10886705022748
UDI-Public10886705022748
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number232025
Device Catalogue Number232025
Device Lot Number2107002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown